Ok.. so since college (2005-2008) ive had problems sleeping and getting up to be on time to classes so i started to take sleep aids to help me sleep. It is now 2011 and ive noticed that i still need sleep aids to sleep, but now its anything that will put me to sleep. Nitequil, tylonal pms, sleep aids, allergy medicine. I dont take them to get on some kind of high or anything just only for sleep and it is a everyday thing. Cant sleep without it. Im trying now but find myself wide awake. My questions are: can a person become addicted to sleping pills? Am i addicted, Being that im use to it and been doing it since 2005? What can i do about it? How can i change it.. i think im addicted and i just dont know it. Ready to be able to sleep on my own again? Somebody. Anybody.. feedback please?
Yes.....Your body can become physically dependent on sleep aids. In most sleep aids, the medications is just diphenhydramine which is aka for Benadryl. You might be able to get to a point where you can sleep on your own again but you would have to stop taking the sleep aids and 'detox' so to speak. The sleepless nights won't last forever, just until your body gets used to not having the medication in your system and your natural body sleep mechanisms take over again. You can aid this processes by taking melatonin. I know it sounds like I'm telling you to take a drug to get off a drug but melatonin is what your body produces naturally in your body to go to sleep. I might just help you get through the 'detox.' You could also have true insomnia. Good luck with your quest to get off the sleep aids! I wish you the best. Let me know how it goes!
Hi :).. i don't know what's your lifestyle .... check how much caffeine you take and cut it off, a long walk in the evenings, some relaxing exercising during the day ( yoga, meditation, stretching ), a good mineral supplement, healthy eating.. all in all help to sleep better....cut down the doses you are taking now and see what happens. You will need patience and some sleepless night until you find your sleep back ... Good luck !
yes yes, I am clean from Vicoden, Antidepresants but still am using a sleep aid, have been using over the counter meds for sleep since the 80's then went to prescription sleep aid and now I only sleep 3 or 4 hours using them. I am going to go off them soon. My Dr would like to see me wait until Jan just because I came off two meds this year and had surgery's but please don't go to prescription sleep aids I think it is harder to get off them than OCT. I think both are bad but I just started melatonin a couple of weeks ago I am hoping that when I WD off ambiem it will be helpful to have that in my system. Good luck and prayers to you, Bethany
Yes, it does sound like I have to take more medicine just to get off some medicine. Ughhhh lol but thanks for the advice. I stayed up pretty late last night without using sleep aids! I did eventually go to sleep. I dont know how many more nights I can go without taking them. Having a 10hr work shift and being so tired when I make it home but not being able to sleep *****, but I will try my best to stay off of them, even if it means staying up till daylight and starting my day over. Thanks again I feel so silly having a crisis about sleep aids when their are many more people with more serious addictions then "Sleep Aids".. Smh...
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.